Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 16, 2012, 3:20 PM EDT for Wilson County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 16, 2012, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WWUS82 KRAH 161920
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUL 16 2012
NCZ043-162015-
WILSON-
320 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 415
PM EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMS...OR ABOUT 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...LUCAMA...
AND BLACK CREEK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 121.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3557 7782 3559 7783 3558 7800 3560 7805
3558 7806 3561 7813 3570 7816 3573 7819
3584 7790 3584 7785 3587 7783 3583 7775
3573 7772 3567 7766
TIME...MOT...LOC 1920Z 311DEG 10KT 3573 7803
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:10 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 16, 3:10 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT MON JUL 16 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTH ACROSS VIRGINIA AND NORTH CAROLINA THIS AFTERNOON AND TONIGHT. A BERMUDA HIGH PRESSURE SYSTEM WILL PERSIST OFF THE COAST AND RESULT IN A SOUTHERLY FLOW OF VERY WARM AND MOIST AIR THROUGH MUCH OF THE WEEK. A COLD FRONT WILL MOVE INTO THE REGION ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM MONDAY... LATEST SFC ANALYSIS SHOWS A SURFACE TROUGH EXTENDING SOUTHWEST FROM NEAR NEWPORT NEWS TO DURHAM TO NEAR CHARLOTTE. TO THE SOUTH AND EAST OF THIS BOUNDARY AN AREA OF SHOWERS AND THUNDERSTORMS OR AT LEAST AGITATED CUMULUS HAS DEVELOPED IN A REGION OF MODERATE INSTABILITY WITH MLCAPE VALUES AROUND 2000 J/KG. THIS CONVECTION WILL CONTINUE TO SPREAD SOUTHEAST WITH ADDITIONAL CONVECTIVE DEVELOPMENT POSSIBLE UPSHEAR OR JUST TO THE NORTH ACROSS THE CENTRAL AND NORTHERN PIEDMONT DURING THE NEXT FEW HOURS. ANOTHER AREA OF MORE SCATTERED OR ISOLATED CONVECTION HAS DEVELOPED IN THE VICINITY OF A SOUTHWARD ADVANCING SHEAR AXIS THAT STRETCHES FROM NORTHERN VA TO SOUTHERN WV AND SOUTHEAST KY. THIS CONVECTION MAY SPREAD INTO THE NORTHWEST PIEDMONT AND YADKIN RIVER AREA DURING THE LATE AFTERNOON THROUGH MID EVENING HOURS. THE AIR MASS ACROSS CENTRAL NC CAN BE CHARACTERIZED AS VERY WARM AND MOIST WITH PWAT VALUES NEAR 1.8-2.0 INCHES AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S. THE WIND FIELD ACROSS THE REGION IS RATHER WEAK WITH PRIMARILY A NORTHWESTERLY FLOW AT 15 KTS OR LESS. THE THREAT OF SEVERE CONVECTION APPEARS SOMEWHAT LIMITED BUT CERTAINLY POSSIBLE. WITH DEEP MOISTURE PRESENT AND DECENT CAPE THE POTENTIAL FOR WET MICROBURSTS EXISTS BUT LIMITED STORM ORGANIZATION AND THE DOMINANCE OF COOL OUTFLOWS SHOULD LIMIT SEVERE COVERAGE. HIGH PW VALUES ALONG WITH SLOW STORM MOTION SUGGEST A POTENTIAL FOR HEAVY RAIN AS WELL. THE BULK OF SCATTERED CONVECTION SHOULD CONTINUE TO SHIFT SOUTH DURING THE EVENING. WHILE THE LOSS OF DIURNAL HEATING WILL RESULT IN DECREASED COVERAGE AND INTENSITY OVERNIGHT...THE PRESENCE OF THE SHEAR AXIS ALOFT AND SOME RESIDUAL INSTABILITY WITH MODEST LAPSE RATES WILL NECESSITATE AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE OVERNIGHT. LOW TEMPERATURES SHOULD RANGE BETWEEN 69 AND 73 DEGREES. -BLAES && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS OF 310 PM MONDAY... FOR TUESDAY AND TUESDAY NIGHT...A SHEAR AXIS WILL CONTINUE TO SHIFT SOUTH ACROSS CENTRAL NC ON TUESDAY AND WEAKEN ON TUESDAY NIGHT AS A UPPER LEVEL VORTEX RETROGRADES WEST INTO COASTAL GA AND NORTHEAST FL. A DRIER AIR MASS MOVES INTO CENTRAL NC FROM THE NORTH ON TUESDAY WITH PWAT DROPPING TO AROUND 1.5 INCHES ACROSS THE FAR NORTHERN AND NORTHWESTERN PIEDMONT WITH A MUCH MORE MOIST 1.9 INCHES FORECAST ACROSS THE FAR SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN. CONVECTIVE COVERAGE SHOULD BE MOST GENEROUS AND GENERALLY CONFINED TO THE SOUTHERN HALF OF THE CWA IN THE LOCATION OF GREATEST MOISTURE AND INSTABILITY. THIS REGION IS ALSO NEAR A LIKELY INLAND PENETRATING SEA BREEZE BOUNDARY AND THE REMAINS OF THE SHEAR AXIS ALOFT. CONVECTION SHOULD FADE DURING TUESDAY EVENING WITH THE LOSS OF DIURNAL HEATING. HAVE INCREASED POPS ACROSS THE FAR SOUTH AND ESPECIALLY SOUTHWEST INTO THE LOW CHANCE RANGE. LOW LEVEL THICKNESS VALUES ON TUESDAY SHOULD INCREASE ANOTHER 5-10 METERS OVER MONDAY WHICH SHOULD RESULT IN HIGH TEMPERATURES IN THE 93-97 RANGE. HEAT INDEX VALUES SHOULD EXCEED 100 DEGREES FOR A COUPLE OF HOURS IN MOST LOCATIONS BUT HOLD SHY OF 105. LOW TEMPERATURES SHOULD RANGE IN THE 69-75 RANGE. -BLAES FOR WEDNESDAY/WEDNESDAY NIGHT: THE SURFACE TROUGH HOLDS IN PLACE THROUGH CENTRAL NC WHILE THE SYNOPTIC COLD FRONT INCHES SOUTHWARD THROUGH OH/PA/NJ. THE MID LEVEL SHEAR AXIS... STRETCHING FROM THE LOW OVER AL/GA THROUGH WRN/CENTRAL NC TO THE BROAD UPPER TROUGH OVER THE NORTHEAST STATES... WILL HOLD LARGELY IN PLACE WITH WEAK WINDS RESULTING IN MINIMAL DPVA. NAM/ECMWF DEPICT MODERATE INSTABILITY WITH 1200-2000 J/KG OF MLCAPE MAINLY OVER THE CENTRAL AND WRN PORTIONS OF THE FORECAST AREA (THE GFS INSTABILITY FIELDS APPEAR OVERDONE EAST OF HIGHWAY 1 LIKELY A RESULT OF TOO-HIGH SURFACE DEW POINTS)... WITH UNDER 5 KTS OF DEEP LAYER SHEAR. GIVEN THE ABOVE-NORMAL PRECIP WATER OVER 1.9 INCHES... EXPECT SCATTERED AFTERNOON PULSE CONVECTION WITH THE BETTER COVERAGE IN THE WRN PIEDMONT INTO THE HIGHER TERRAIN... FOLLOWED BY DIMINISHING ACTIVITY BY LATE EVENING WITH DIURNAL STABILIZATION AFTER SUNSET. HIGHS 92-98 WITH THICKNESSES ABOUT 10 METERS ABOVE NORMAL. LOWS 70-75. FOR THURSDAY/THURSDAY NIGHT: SHOWER/STORM CHANCES SHOULD INCREASE IN COVERAGE AND INTENSITY... AS THE APPROACHING COLD FRONT PUSHES FARTHER SOUTH TO MD AND NRN VA BY LATE THURSDAY NIGHT. THE SURFACE TROUGH THROUGH CENTRAL NC SHARPENS WHILE HEIGHTS ALOFT DROP ABOUT 20 METERS. THE THERMODYNAMIC ENVIRONMENT CHANGES LITTLE WITH MLCAPE VALUES SIMILAR TO WEDNESDAY... ALTHOUGH PRECIP WATER SHOULD BE A BIT HIGHER AT 2.0-2.1 INCHES... WITH INCREASING LOW LEVEL THETA-E CONVERGENCE. THESE THERMODYNAMICS COMBINED WITH THE SLIGHTLY IMPROVED DYNAMIC CONTRIBUTION TO LIFT VIA WEAK UPPER DIVERGENCE AND DPVA ARE EXPECTED TO GENERATE GREATER COVERAGE OF SHOWERS AND STORMS THURSDAY AFTERNOON WELL INTO THE NIGHT AS ELEVATED INSTABILITY PERSISTS. HIGHS 91-97 AND LOWS 70-74. -GIH && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 110 PM MONDAY... FOR FRIDAY/FRIDAY NIGHT: PROPELLED BY A DENSE BUT MODIFYING AND WEAKENING CANADIAN HIGH PRESSURE AREA BUILDING SOUTHWARD FROM HUDSON BAY INTO THE ST LAWRENCE VALLEY... AND BY THE MID LEVEL TROUGH AMPLIFYING FROM SOUTHEAST CANADA THROUGH THE SRN APPALACHIANS... THE COLD FRONT IS EXPECTED TO PUSH SOUTHWARD INTO NC ON FRIDAY. COMPARATIVELY MORE STABLE LOW LEVEL AIR WILL ADVECT INTO NORTHERN PORTIONS OF THE FORECAST AREA... HOWEVER THE GFS/ECMWF DEPICT PLENTIFUL MOISTURE STREAMING OVERHEAD IN THE MID AND UPPER LEVELS... IN ADDITION TO PEAKING VALUES OF 850 MB THETA-E... SUCH THAT ONLY MINIMAL FORCING FOR ASCENT WILL TRIGGER SHOWERS AND A FEW STORMS... WITH THE STORM THREAT MORE MARKED IN THE SOUTHERN CWA. COVERAGE SHOULD BE MAXIMIZED ALONG THE SURFACE FRONTAL ZONE WHERE LOW LEVEL MASS CONVERGENCE COUPLED WITH WEAK DPVA ALOFT WILL YIELD DEEPER LIFT. WILL HAVE A HIGH CHANCE OF SHOWERS AND STORMS... HIGHER SOUTH THAN NORTH. FOR SATURDAY THROUGH MONDAY: THE NORTH-TO-SOUTH DRYING TREND CONTINUES INTO THE WEEKEND. THE GFS/ECMWF TAKE THE NORTHERN PORTION OF THE MID LEVEL TROUGH WELL OFF THE CANADIAN MARITIME COAST BY SATURDAY NIGHT... LEAVING THE TRAILING END OF THE TROUGH ACROSS THE SOUTHEAST STATES BUT WITH GENTLY DEAMPLIFICATION. THE SURFACE HIGH CENTER SHIFTS ESE FROM THE ST LAWRENCE VALLEY TO JUST OFF THE NORTHEAST COAST WITH SOUTHWARD RIDGING IN A WEDGE REGIME INTO NC... WHICH SHOULD PUSH THE SURFACE FRONT TO THE NC/SC BORDER BY SUNDAY MORNING. WHILE TRUE SYNOPTIC COLD FRONT PASSAGES THROUGH NC ARE RATHER RARE IN JULY... MODEL CONSISTENCY AND TRENDS ARE STICKING WITH THIS STORY... NOT UNREASONABLE CONSIDERING THE INCOMING NUNAVUT-SOURCED AIR MASS WILL UNDERGO MINIMAL MODIFICATION AS IT BUILDS SOUTHWARD. MODELS SHOW A WEAK PERTURBATION DROPPING DOWN THE WEST SIDE OF THE TROUGH OVER THE ERN GREAT LAKES... WHICH THE OP ECMWF BEGINS TO CLOSE OFF OVER WV SATURDAY NIGHT. WHILE THIS FOLLOWS A FAIRLY CONSISTENT SLOWING/WESTWARD TREND IN ITS LAST FEW RUNS... IT IS AT ODDS WITH ITS ENSEMBLE MEAN WHICH IS MORE EASTERLY AND WEAKER. FAVOR A SHIFT OF THE BAGGY TROUGH JUST TO OUR EAST/SE WITH A WEAKNESS TRAILING BACK ACROSS ERN GA AND NRN FL... WITH THE STRONG CENTRAL-STATES MID LEVEL RIDGE BUILDING EASTWARD INTO NC. WILL RETAIN LOW CHANCES OF SHOWERS ACROSS THE SOUTHERN FORECAST AREA SATURDAY... WITH NO POPS AT ALL SUNDAY/MONDAY WITH DRYING THROUGH THE COLUMN AND WARMING IN THE MID LEVELS. LOW LEVEL THICKNESSES DROP TO 10-15 METERS BELOW NORMAL SATURDAY... AROUND 20 METERS BELOW NORMAL SUNDAY... AND 15-20 METERS BELOW NORMAL ON MONDAY... WHICH SHOULD TRANSLATE TO LOWS IN THE MID-UPPER 60S AND HIGHS IN THE 80S. -GIH && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 225 PM MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. CONVECTIVE COVERAGE WILL BE GREATEST THROUGH THE MID/LATE AFTERNOON HOURS IN THE VICINITY AND SOUTH OF A SURFACE TROUGH STRETCHING NORTHEAST TO SOUTHWEST ACROSS NC. ANOTHER AREA OF CONVECTION WILL BUILD SOUTHEAST AND EAST FROM THE NORTHERN NC MOUNTAINS INTO THE WESTERN PIEDMONT. THE GREATEST THREAT OF CONVECTION WILL RANGE BETWEEN 18 AND 23Z. ONLY ISOLATED CONVECTION IS EXPECTED LATER THIS EVENING. SOME MORNING STRATUS AND POSSIBLY FOG IS EXPECTED ON TUESDAY AROUND DAYBREAK WITH THE GREATEST THREAT ACROSS THE COASTAL PLAIN. VFR CONDITIONS SHOULD DOMINATE ON TUESDAY WITH ISOLATED CONVECTION POSSIBLE DURING THE AFTERNOON. LOOKING FURTHER AHEAD...GENERALLY FAIR WEATHER IS EXPECTED ON WEDNESDAY WITH JUST A SMALL CHANCE OF THUNDERSTORMS. A COLD FRONT APPROACHES ON THURSDAY AND FRIDAY WHICH SHOULD RESULT IN MORE NUMEROUS SHOWERS AND THUNDERSTORMS. SOMEWHAT DRIER AIR SHOULD ARRIVE FOR THE WEEKEND RESULTING IN A DECREASE IN THE AMOUNT OF SHOWERS OR THUNDERSTORMS. -BLAES && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES/HARTFIELD LONG TERM...HARTFIELD AVIATION...BLAES
Hazardous weather outlook, Jul 16, 10:11 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1011 AM EDT MON JUL 16 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171415- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1011 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. IN ADDITION...THERE IS A CHANCE OF LARGE HAIL WITH THE STRONGEST THUNDERSTORMS. LOCALLY HEAVY RAIN COULD ALSO PRODUCE SOME FLOODING IN URBAN OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES WILL LIKELY CLIMB INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON ON TUESDAY AND ESPECIALLY WEDNESDAY. BLAES
In the hours before
Special weather statement, Jul 16, 1:04 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
104 PM EDT MON JUL 16 2012
NCZ073>077-083>086-088-089-161800-
ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SAMPSON-
SCOTLAND-STANLY-
104 PM EDT MON JUL 16 2012
...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON ACROSS SAMPSON...HARNETT...STANLY...SCOTLAND...RICHMOND...
MOORE...MONTGOMERY ...LEE...CUMBERLAND...ANSON AND HOKE COUNTIES
THROUGH 200 PM EDT...
AT 100 PM EDT...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS
POPPING UP RAPIDLY ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS EARLY
THIS AFTERNOON. THESE SHOWERS AND STORMS MOVING SOUTHEAST AT 10 MPH
AND MAY BE ACCOMPANIED BY GUSTY WINDS TO 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE...FAYETTEVILLE...LILLINGTON...
SANFORD...SOUTHERN PINES... ELLERBEE...WADESBORO...ROCKINGHAM...
LAURINBURG...AND RAEFORD.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3480 7968 3481 8033 3516 8028 3562 7908
3486 7834 3483 7848 3485 7850 3483 7890
3488 7893 3495 7904 3483 7919 3483 7934
3477 7933 3463 7946
TIME...MOT...LOC 1659Z 323DEG 7KT 3493 8019
13Special weather statement, Jul 16, 2:01 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
201 PM EDT MON JUL 16 2012
NCZ083>086-088-089-161900-
ANSON-CUMBERLAND-HOKE-RICHMOND-SAMPSON-SCOTLAND-
201 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...SCOTLAND...
RICHMOND...CUMBERLAND...ANSON AND HOKE COUNTIES THROUGH 300 PM EDT...
AT 158 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
FAYETTEVILLE TO 18 MILES WEST OF CHERAW...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...ROCKINGHAM...RAEFORD...STEDMAN...ANTIOCH...GIBSON...CEDAR
CREEK...FAYETTEVILLE...LAURINBURG...SALEMBURG...ROSEBORO...AND
CLINTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3455 7825 3485 7850 3483 7890 3495 7903
3483 7919 3483 7934 3463 7945 3480 7968
3481 8033 3484 8033 3518 8028 3518 7968
3504 7946 3517 7931 3531 7854 3520 7816
3471 7813 3472 7811 3471 7811
TIME...MOT...LOC 1758Z 316DEG 9KT 3505 7861 3463 8019
10Special weather statement, Jul 16, 2:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT MON JUL 16 2012
NCZ075-084-085-161930-
MOORE-RICHMOND-SCOTLAND-
247 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
MOORE COUNTIES THROUGH 330 PM EDT...
AT 244 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HOFFMAN...OR ABOUT 11 MILES NORTHEAST OF ROCKINGHAM...MOVING EAST AT
5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOFFMAN.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY
1 NEAR HOFFMAN.
&&
LAT...LON 3489 7973 3517 7972 3517 7967 3516 7963
3516 7962 3517 7961 3518 7965 3518 7946
3503 7946 3496 7936 3494 7935 3487 7934
TIME...MOT...LOC 1844Z 277DEG 3KT 3502 7960
VINCENTSpecial weather statement, Jul 16, 2:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT MON JUL 16 2012
NCZ074-075-161930-
MONTGOMERY-MOORE-
253 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND MONTGOMERY
COUNTIES THROUGH 330 PM EDT...
AT 252 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEKIN...OR ABOUT 8 MILES SOUTHEAST OF TROY...MOVING SOUTHEAST AT 5
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PEKIN...CANDOR... AND
EAGLE SPRINGS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3543 7970 3518 7946 3518 7962 3516 7965
3518 7968 3517 7976 3518 7981 3518 7986
3516 7990 3529 7998
TIME...MOT...LOC 1852Z 324DEG 5KT 3525 7982
VINCENTSpecial weather statement, Jul 16, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUL 16 2012
NCZ043-162015-
WILSON-
320 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 415
PM EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMS...OR ABOUT 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...LUCAMA...
AND BLACK CREEK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 121.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3557 7782 3559 7783 3558 7800 3560 7805
3558 7806 3561 7813 3570 7816 3573 7819
3584 7790 3584 7785 3587 7783 3583 7775
3573 7772 3567 7766
TIME...MOT...LOC 1920Z 311DEG 10KT 3573 7803
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:04 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 56 min |
| Jul 16, 2:01 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Sampson, Scotland | 59 min |
| Jul 16, 2:47 PM EDT | Special Weather Statement | RAH | Richmond | 43 min |
| Jul 16, 2:53 PM EDT | Special Weather Statement | RAH | Montgomery | 37 min |
| Jul 16, 2:57 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 93 min |
| Jul 16, 3:34 PM EDT | Special Weather Statement | RAH | Johnston | 41 min |
| Jul 16, 3:51 PM EDT | Special Weather Statement | RAH | Lee | 39 min |
| Jul 16, 4:18 PM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 57 min |
| Jul 16, 4:58 PM EDT | Special Weather Statement | RAH | Granville | 47 min |
| Jul 16, 5:03 PM EDT | Special Weather Statement | RAH | Franklin, Vance, Warren | 57 min |
| Jul 16, 5:20 PM EDT | Special Weather Statement | RAH | Wayne | 25 min |
| Jul 16, 5:24 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 36 min |
| Jul 16, 7:26 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 49 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.